MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801070
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemisphere basket was used in the ureter during a cystoscopy left ureteroscopy stone manipulation laser lithotripsy bladder biopsy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the physician noticed a crack and an orange sheet when he deployed the basket.The basket was removed and under direct visualization, the device was found intact.The physician went back to make sure that nothing left behind.No patient complications have been reported as a result of the event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code 4008 captures the reported event of "crack and an orange sheet when deployed the basket".Block h10: visual analysis found the basket was open when received.The sheath was found torn at the distal section.Additionally, kinks were observed on the sheath and one of the basket wires is bent/kinked.Functional inspection was performed and found the basket could not be extended/retracted when the handle was actuated, probably due to the torn sheath.Based on all available information, the failures found could have been generated by the user during manipulation/handling of the product.Once the sheath has been damaged, it will affect the functionality of the device since this type of defects do not allow the device to perform its function to move backward/forward as expected; hence, the basket section cannot be extended or retracted properly.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9722975
Report Number3005099803-2020-00498
Device Sequence Number19421311
Product Code FFL
UDI-Device Identifier08714729341918
UDI-Public08714729341918
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberM0063801070
Device Catalogue Number380-107
Device Lot Number0023457137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/13/2020
Patient Sequence Number1